MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA SIGMOIDOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA SIGMOIDOVIDEOSCOPE
Model Number CF-Q160S
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The endoscopy support specialist (ess) covered and explained the pre-cleaning, process following olympus guideline on reprocessing with the customer.Additionally, the pre-cleaning portion of the in-service included how to use the air water channel cleaning adapter and flushing the auxiliary water channel.The customer stated the adapter was not being used at pre-cleaning and was not flushing the auxiliary water channel at pre-cleaning.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
During an in-service in reprocessing of evis exera sigmoidovideoscope, the endoscopy support specialist (ess) observed a deviation in the scope cleaning process as the facility was not using the air water channel cleaning adapter and was not flushing the auxiliary water channel at pre-cleaning.The adapter is available but was not using it.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The supplemental report is submitted to provide the result of the legal manufacturer¿s investigation.The device history record for the subject device was reviewed and it was verified that the device was manufactured in accordance with documented specifications.The legal manufacturer performed an investigation.A conclusive root cause was not identified.The investigation attributed the likely cause to insufficient training as stated on the ifu (instruction for use) as a preventive measure, the user manual states: ifu(reprocessing manual) cautions the customer against insufficient reprocessing as follows; precautions: an insufficiently cleaned, disinfected or sterilized endoscope and/or accessories may pose an infection control risk to the patients and/or operators who contact them.Ifu(reprocessing manual) provides the detailed usage of aw channel cleaning adapter in 2.8 aw channel cleaning adapter (mh-948).

Brand Name
EVIS EXERA SIGMOIDOVIDEOSCOPE
Common Device Name
SIGMOIDOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12028833
Report Number8010047-2021-07716
Device Sequence Number11578212
Product Code FDF
UDI-Device Identifier04953170067310
UDI-Public04953170067310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q160S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1